Format

Send to:

Choose Destination
See comment in PubMed Commons below
Saudi J Anaesth. 2013 Oct;7(4):464-6. doi: 10.4103/1658-354X.121049.

Inadvertent intrathecal injection of large dose magnesium sulfate.

Author information

  • 1Department of Anesthesiology and Critical Care, Tehran University of Medical Sciences, Sina Hospital, Tehran, Iran.

Abstract

The case is a 35-year-old man who underwent spinal anesthesia for emergency strangulated inguinal hernia repair. About five minutes after 3 ml intrathecal drug injection, the patient suffered respiratory distress, bradycardia, hypotension and loss of consciousness. The patient was rapidly intubated and crystalloid infusion and epinephrine drip were established. Thereafter, he was admitted in intensive care unit. Search for the cause revealed us that 3 ml of magnesium sulfate (50%) was injected mistakenly for spinal anesthesia. Two days later, he was extubated and on the fifth day, he was discharged from the hospital without an obvious evidence of complication.

KEYWORDS:

Inadvertent intrathecal injection; magnesium sulfate; neurotoxicity; spinal anesthesia

PMID:
24348302
[PubMed]
PMCID:
PMC3858701
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk